Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 2, 2021Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 2, 2021, 4:55 PM CDT for Pawnee County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 4:55 PM CDT (21:55 UTC)
Expired
Jun 2, 2021, 5:30 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WWUS84 KTSA 022155
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Wed Jun 2 2021
 
OKZ059-064-022230-
Pawnee OK-Creek OK-
455 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, a strong thunderstorm was located 3 miles northeast of
Terlton, moving south at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mannford...                       Jennings...
Hallett...                        Terlton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3616 9662 3629 9658 3628 9641 3626 9638
      3623 9634 3623 9633 3609 9632 3610 9662
TIME...MOT...LOC 2154Z 008DEG 12KT 3624 9646 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 2, 1:51 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 2, 1:51 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
151 PM CDT Wed Jun 2 2021

.DISCUSSION...
Scattered showers and storms are developing this afternoon
across northeast Oklahoma as a mid-level shortwave moves
into the region. This activity will persist through the
remainder of the afternoon and diminish after sunset. Severe
weather is not anticipated. However, the strongest storms
could produce locally heavy rains.

Shower and thunderstorm coverage is expected to be minimal
Thursday and Friday as the mid-level shortwave and trough
shift to the east.

Shower and thunderstorm chances increase over the weekend
and into next week as a mid-level low meanders north out
of Texas into the Plains as it weakens. Once again, severe
weather is not expected. However, locally heavy rains could
occur.

Have stayed fairly close the NBM guidance with only some minor
modifications to temperatures Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  84  62  85 /  20  10   0  10
FSM   59  84  62  85 /  20  10   0  20
MLC   58  83  62  82 /  20  10   0  20
BVO   57  82  60  84 /  20  10   0  10
FYV   53  81  57  83 /  30  10   0  10
BYV   54  79  58  82 /  30  10   0  10
MKO   57  82  61  82 /  30  10   0  10
MIO   55  81  59  83 /  20  10   0  10
F10   57  82  61  82 /  20  10   0  10
HHW   59  83  64  81 /  20  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jun 2, 4:45 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Wed Jun 2 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Wed Jun 2 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...decreasing after sunset.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Late tonight.

DISCUSSION...
Isolated to scattered thunderstorms will continue across portions of
eastern Oklahoma and northwest Arkansas into the early evening. The
greatest coverage is expected across areas of eastern Oklahoma along
and west of Highway 75. A brief strong storm capable of small hail
and gusty wind is possible however severe weather chances remain
very low. Showers and storms will diminish after sunset.

Patchy fog may develop later tonight across portions of northeast
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Fog Potential.
FRIDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Patchy fog may be ongoing Thursday morning across parts of northeast
Oklahoma and northwest Arkansas.

Thunderstorm chances will return this weekend and continue into
early next week. Locally heavy rain and a few strong storms are
possible during this time frame, however widespread severe weather
is unlikely.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 2, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Wed Jun 2 2021

OKZ059-064-022230-
Pawnee OK-Creek OK-
455 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, a strong thunderstorm was located 3 miles northeast of
Terlton, moving south at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mannford...                       Jennings...
Hallett...                        Terlton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3616 9662 3629 9658 3628 9641 3626 9638
      3623 9634 3623 9633 3609 9632 3610 9662
TIME...MOT...LOC 2154Z 008DEG 12KT 3624 9646

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:00 PM CDTRiver Flood WarningTSAOkmulgee18 hr
Jun 2, 5:28 PM CDTSpecial Weather StatementTSACreek32 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.